Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

P. Bonicatto

On uniqueness of weak solutions to transport equation with non-smooth velocity field

created by bonicatto on 12 Oct 2017
modified on 23 Dec 2019



Inserted: 12 oct 2017
Last Updated: 23 dec 2019

Journal: Theory, Numerics and Applications of Hyperbolic Problems I
Pages: 191-203
Year: 2018


Given a bounded, autonomous vector field $\mathbf b\colon \mathbb R^d \to \mathbb R^d$, we study the uniqueness of bounded solutions to the initial value problem for the associated transport equation \[ \tag{1} \partial_t u + \mathbf b \cdot \nabla u = 0. \] This problem is related to a conjecture made by A. Bressan, raised studying the well-posedness of a class of hyperbolic conservation laws. Furthermore, from the Lagrangian point of view, this gives insights on the structure of the flow of non-smooth vector fields. In this work we will discuss the two dimensional case and we prove that, if $d = 2$, uniqueness of weak solutions for (1) holds under the assumptions that $\mathbf b$ is of class BV and it is nearly incompressible. Our proof is based on a splitting technique (introduced previously by Alberti, Bianchini and Crippa in ABC1) that allows to reduce (1) to a family of 1-dimensional equations which can be solved explicitly, thus yielding uniqueness for the original problem. This is joint work with S. Bianchini and N.A. Gusev BBG.


Credits | Cookie policy | HTML 5 | CSS 2.1